Discussion:
OT: meds staying the same
(too old to reply)
David Dalton
2016-04-06 03:26:13 UTC
Permalink
Raw Message
At a meeting today between me, my psychiatrist, and my eldest
sister, we decided to leave my medications unchanged.
--
David Dalton ***@nfld.com http://www.nfld.com/~dalton (home page)
http://www.nfld.com/~dalton/dtales.html Salmon on the Thorns (mystic page)
"But my thoughts are for you babe till im out of my mind,
For twenty one years is a mighty long time." (Bob Miller)
Mike Duffy
2016-04-06 06:42:58 UTC
Permalink
Raw Message
Post by David Dalton
At a meeting today between me, my psychiatrist, and my eldest
sister, we decided to leave my medications unchanged.
As far as I can tell from your posts, it seems that you have hit upon a
good mix. I'm sure your sister and your doctor know you better 'up close &
personal', and I'm sure they have your best interests at heart.
--
http://mduffy.x10host.com/index.htm
David Dalton
2016-04-09 04:09:01 UTC
Permalink
Raw Message
Post by Mike Duffy
Post by David Dalton
At a meeting today between me, my psychiatrist, and my eldest
sister, we decided to leave my medications unchanged.
As far as I can tell from your posts, it seems that you have hit upon a
good mix. I'm sure your sister and your doctor know you better 'up close &
personal', and I'm sure they have your best interests at heart.
They don’t believe me when I say I can avoid psychosis on less
medication (say 5 mg olanzapine and 1000 mg divalproex
sodium instead of 10 mg olanzapine and 1250 mg divalproex
sodium) by not drinking 1--9 days before full moon and not
believing perineum click divination. Those two factors led
to my worst hospitalization of late June and early July of
1996, which is what my sister fears might happen. Also i
could have a supply of extra olanzapine on hand to take
if I experienced early warning signs, as I did years ago with
haloperidol (halo/idol).

I find the medication to be somewhat numbing, plus it has
caused weight gain (which had levelled off for years until
mid-December but since then I have gained ten more
pounds, which hopefully will come off when I start walking
more when the weather improves), plus taking it at night
makes me very slow in the morning. Also I think that
maybe my spiritual emergence will never be complete as
long as I am on my current medication regimen. But I
will continue taking it as prescribed for now.
--
David Dalton ***@nfld.com http://www.nfld.com/~dalton (home page)
http://www.nfld.com/~dalton/dtales.html Salmon on the Thorns (mystic page)
"But my thoughts are for you babe till im out of my mind,
For twenty one years is a mighty long time." (Bob Miller)
David Dalton
2016-04-09 04:10:45 UTC
Permalink
Raw Message
Post by David Dalton
I find the medication to be somewhat numbing
By that I mean that it deadens my emotions somewhat.
--
David Dalton ***@nfld.com http://www.nfld.com/~dalton (home page)
http://www.nfld.com/~dalton/dtales.html Salmon on the Thorns (mystic page)
"But my thoughts are for you babe till im out of my mind,
For twenty one years is a mighty long time." (Bob Miller)
Mike Duffy
2016-04-09 15:21:42 UTC
Permalink
Raw Message
Post by David Dalton
They don’t believe me when I say I can avoid psychosis on less
medication (say 5 mg olanzapine and 1000 mg divalproex
sodium instead of 10 mg olanzapine and 1250 mg divalproex
sodium) by not drinking 1--9 days before full moon and not
believing perineum click divination. Those two factors led
to my worst hospitalization of late June and early July of
1996, which is what my sister fears might happen.
From what I've read about that episode on your website, I can understand
their fears. Another adventure like that could easily sink your chances of
finishing your PhD.
Post by David Dalton
I find the medication to be somewhat numbing,
Well, you could maybe compromise by giving up drinking altogether, but I am
guessing that on the balance it would not be a good idea because:

1) If you have the discipline to abstain from drinking one week per month,
it is an excellent preventive to falling into the trap of insidious
incremental increase in alcohol uptake, which in a 'normal' (WTF does THAT
mean?) person can easily to to alcoholism, but in your case due to your
history of taking lithium could easily lead to kidney failure, turning your
life into an intermittent prison of dialysis treatment.

2) Life's too short as it is even for those in good health.


Also, you should completely give up on click divination forever. Frankly, I
don't think anyone is even comfortably listening to you speak about it.
Viscera are controlled by nerves independant of the spinal cord, and no
doubt provide some sort of noticable (to you) communication between the
conscious and unconscious parts of the brain, but considering the
cumulative effects on all parts of your brain from former and current
medications, you need to consider the idea that your brain is currently
performing outside of its optimal performance envelope as determined by
millions of years of biological evolution.
Post by David Dalton
[..] my spiritual emergence will never be complete as
long as I am on my current medication regimen.
Honestly David, the spiritual emergence I have seen in you during the last
year or so is almost enough to shatter my atheistic 'faith'. It is nothing
short of miraculous. I strongly advise you to continue to follow your
current regigen, including the occaisional 'reasonable' quantity of
alcohol.
--
http://mduffy.x10host.com/index.htm
Loading...